Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 65, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 14, 2022, 5:00 PM CST for Hancock County, Harrison County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2022, 5:00 PM CST (23:00 UTC)
- Expired
- Dec 14, 2022, 5:45 PM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hancock County, MS, Harrison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 5:20 PM CST | TSTM WND DMG | 5 Nw Long Beach, MS | REPORTS OF POWERLINES DOWN ON ENCHANTED AVE, NEAR MYSTIC CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 12:22 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.5
The text
As transmitted.
241
WFUS54 KLIX 142300
TORLIX
MSC045-047-142345-
/O.NEW.KLIX.TO.W.0065.221214T2300Z-221214T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
500 PM CST Wed Dec 14 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Harrison County in southern Mississippi...
Southeastern Hancock County in southern Mississippi...
* Until 545 PM CST.
* At 500 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Pearlington, or 7 miles southwest of
Waveland, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waveland around 510 PM CST.
Bay St. Louis and Shoreline Park around 515 PM CST.
Diamondhead around 520 PM CST.
Long Beach around 535 PM CST.
Lyman around 540 PM CST.
Gulfport and Biloxi around 545 PM CST.
Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 10 and 45.
Interstate 110 in Mississippi between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3039 8886 3035 8897 3029 8932 3024 8940
3018 8943 3015 8951 3016 8953 3018 8954
3019 8953 3019 8955 3026 8961 3062 8902
TIME...MOT...LOC 2300Z 238DEG 36KT 3023 8949
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MEFFER2 follow-up statements
513
WWUS54 KLIX 142312
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
512 PM CST Wed Dec 14 2022
MSC045-047-142345-
/O.CON.KLIX.TO.W.0065.000000T0000Z-221214T2345Z/
Harrison MS-Hancock MS-
512 PM CST Wed Dec 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR CENTRAL
HARRISON AND SOUTHEASTERN HANCOCK COUNTIES...
At 511 PM CST, a severe thunderstorm capable of producing a tornado
was located over Waveland, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bay St. Louis around 515 PM CST.
Diamondhead around 520 PM CST.
Long Beach around 535 PM CST.
Lyman around 540 PM CST.
Gulfport and Biloxi around 545 PM CST.
D'iberville around 555 PM CST.
Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 16 and 45.
Interstate 110 in Mississippi between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3039 8886 3035 8897 3029 8932 3025 8941
3031 8947 3062 8902
TIME...MOT...LOC 2311Z 238DEG 36KT 3029 8937
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MEFFER089
WWUS54 KLIX 142324
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
524 PM CST Wed Dec 14 2022
MSC045-142333-
/O.CAN.KLIX.TO.W.0065.000000T0000Z-221214T2345Z/
Hancock MS-
524 PM CST Wed Dec 14 2022
...THE TORNADO WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for southern
Mississippi.
LAT...LON 3039 8886 3037 8893 3036 8901 3031 8917
3030 8926 3037 8929 3055 8897
TIME...MOT...LOC 2323Z 225DEG 41KT 3022 8922
$$
MSC047-142345-
/O.CON.KLIX.TO.W.0065.000000T0000Z-221214T2345Z/
Harrison MS-
524 PM CST Wed Dec 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR SOUTHERN
HARRISON COUNTY...
At 523 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Bay St. Louis, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Long Beach around 540 PM CST.
Gulfport and Biloxi around 550 PM CST.
D'iberville around 555 PM CST.
Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 26 and 46.
Interstate 110 in Mississippi between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3039 8886 3037 8893 3036 8901 3031 8917
3030 8926 3037 8929 3055 8897
TIME...MOT...LOC 2323Z 225DEG 41KT 3022 8922
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MEFFERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 14, 4:30 PM CST, 30 minutes earlier.
Area forecast discussion, Dec 14, 4:30 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
430 PM CST Wed Dec 14 2022
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Thursday night)
Issued at 407 PM CST Wed Dec 14 2022
Focus is on the current severe weather over the region.
Once this convection moves out this evening things will quickly
quiet down as a cold front moves through. L/W trough takes over
much of the CONUS with much cooler air funneling in. This will
keep the conditions quiet, dry, and cool into the weekend.
However, at this time not too dry as we are not anticipating any
freezing temperatures. The amount of rainfall also that has
occurred will help keep the dewpoints from dropping too much as
well keeping the area from dropping below freezing. /CAB/
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 407 PM CST Wed Dec 14 2022
L/W trough will start to swing through Saturday night and Sunday.
S/W ridging will follow behind it along with moisture slowly
returning. Next s/w to move through will be early next week and
should bring a return of rain. /CAB/
&&
.AVIATION...
(00Z TAFS)
Issued at 407 PM CST Wed Dec 14 2022
All terminals are still dealing with impact but behind the cold
front the main issue will be low cigs. Ahead of the cold front,
mainly GPT now strong to severe storms are expected. Winds will
continue to be gusty with or without storms. Northwest winds will
be strongest over the southshore coming off the lake overnight
tonight. /CAB/
&&
.MARINE...
Issued at 407 PM CST Wed Dec 14 2022
Convection with strong winds and waterspouts will continue to be a
problem through the evening but then a cold front should move
through. Strong northwest winds will usher in behind the front
with SCY conditions persisting through the night. High pressure
will build in behind the front. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 42 60 35 58 / 20 0 0 0
BTR 44 63 38 63 / 10 0 0 0
ASD 46 65 37 65 / 60 0 0 0
MSY 51 63 47 63 / 50 0 0 0
GPT 48 65 39 64 / 90 0 0 0
PQL 47 63 37 63 / 100 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 9 PM CST this evening for LAZ037-039-046>048-
056>060-064-065-071-076>090.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Flood Watch until 9 PM CST this evening for MSZ070-071-077-080.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Local storm report, Dec 14, 4:15 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 6 SSE BUSH 30.52N 89.88W
12/14/2022 ST. TAMMANY LA FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN IN THE TALISHEEK
AREA.
&&
HRLLocal storm report, Dec 14, 4:17 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 2 W CHALMETTE 29.95N 90.01W
12/14/2022 ST. BERNARD LA EMERGENCY MNGR
DAMAGE TO BUILDINGS.
&&
LNNLocal storm report, Dec 14, 4:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 2 NW HARVEY 29.90N 90.09W
12/14/2022 JEFFERSON LA PUBLIC
DAMAGE REPORTED TO STRUCTURES.
&&
HRLLocal storm report, Dec 14, 4:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 1 NW HARVEY 29.90N 90.08W
12/14/2022 JEFFERSON LA EMERGENCY MNGR
REPORTED POWERLINES DOWN.
&&
HRLLocal storm report, Dec 14, 4:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 6 E ABITA SPRINGS 30.48N 89.93W
12/14/2022 ST. TAMMANY LA FIRE DEPT/RESCUE
REPORTS OF POWER POLES SNAPPED AND TREES
DOWN.
&&
HRLLocal storm report, Dec 14, 4:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG HOUMA 29.58N 90.70W
12/14/2022 TERREBONNE LA EMERGENCY MNGR
REPORTS OF ROOF DAMAGE AND POWERLINES DOWN.
&&
HRLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:43 AM CST | Areal Flood Advisory | LIX | Wilkinson | 46 min |
| Dec 14, 5:29 AM CST | Flash Flood Warning | LIX | Wilkinson | 7 hr |
| Dec 14, 6:48 AM CST | Areal Flood Advisory | LIX | Amite, Wilkinson | 3 hr |
| Dec 14, 10:12 AM CST | Flash Flood Warning | LIX | Amite, Wilkinson | 4 hr |
| Dec 14, 11:39 AM CST | Tornado Warning | LIX | Walthall | 19 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Pearl River, Walthall | 30 min |
| Dec 14, 12:16 PM CST | Tornado Warning | LIX | Pike, Walthall | 44 min |
| Dec 14, 12:44 PM CST | Tornado Warning | LIX | Amite, Pike, Walthall | 15 min |
| Dec 14, 12:49 PM CST | Tornado Warning | LIX | Walthall | 41 min |
| Dec 14, 1:41 PM CST | Flash Flood Warning | LIX | Pearl River, Walthall | 3 hr |
| Dec 14, 2:05 PM CST | Special Weather Statement | LIX | Hancock, Pearl River | 25 min |
| Dec 14, 2:36 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 39 min |
| Dec 14, 2:42 PM CST | Tornado Warning | LIX | Pearl River | 33 min |
| Dec 14, 2:52 PM CST | Flash Flood Warning | LIX | Pearl River | 3 hr |
| Dec 14, 3:07 PM CST | Tornado Warning | LIX | Hancock, Pearl River | 11 min |
| Dec 14, 3:29 PM CST | Special Weather Statement | LIX | Hancock | 46 min |
| Dec 14, 3:38 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 52 min |
| Dec 14, 3:44 PM CST | Areal Flood Advisory | LIX | Hancock, Pearl River | 2 hr |
| Dec 14, 4:57 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 48 min |
| Dec 14, 5:21 PM CST | Areal Flood Advisory | LIX | Hancock, Harrison | 112 min |
| Dec 14, 5:42 PM CST | Tornado Warning | LIX | Harrison, Jackson | 31 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.